Alert archive / Iowa / River Flood Warnings in 2019
River Flood Warning 233, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Jul 1, 2019, 11:01 PM CDT for Sioux County, Iowa. It took effect at Jul 2, 2019, 1:38 AM CDT. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2019, 11:01 PM CDT (04:01 UTC)
- In effect from
- Jul 2, 2019, 1:38 AM CDT
- Expired
- Jul 2, 2019, 9:01 PM CDT
- In force
- 19 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Sioux County, IA
The radar
The Sioux Falls radar (KFSD), 88 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Floyd River at Alton (ALTI4). The gauge peaked at 11.83 ft at Jul 2, 2019, 2:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06600100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
302
WGUS43 KFSD 020402
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Sioux Falls SD
1101 PM CDT Mon Jul 1 2019
...The National Weather Service in Sioux Falls has issued a flood
warning for the following rivers in Iowa...
Rock River At Rock Rapids
Burr Oak Creek near Perkins
Floyd River At Alton
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
Heavy rain Monday evening caused many rivers in northwest Iowa to rise,
and some have reached or exceeded flood stage. These high levels will
conitnue for at least the next couple days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. The water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC119-030800-
/O.NEW.KFSD.FL.W.0231.190702T1549Z-190705T1100Z/
/RAPI4.1.ER.190702T1549Z.190703T1200Z.190704T1100Z.NO/
1101 PM CDT Mon Jul 1 2019
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Rock River At Rock Rapids.
* From Tuesday morning to Friday morning.
* At 10 PM Monday the stage was 11.93 feet.
* Minor flooding is forecast.
* Flood stage is 13.00 feet.
* Forecast...Rise above flood stage by 11 AM Tuesday and crest near
14.8 feet by Wednesday July 3. The river will fall below flood
stage by Thursday July 4.
* At stages near 16.0 feet...The higher banks on the left side of the
river, and the lower banks on the right side, will begin flooding.
&&
LAT...LON 4350 9625 4350 9614 4338 9611 4331 9618
4334 9625 4341 9619
$$
IAC167-030759-
/O.NEW.KFSD.FL.W.0232.190702T0401Z-000000T0000Z/
/BOCI4.2.ER.190702T0240Z.190702T0330Z.000000T0000Z.NR/
1101 PM CDT Mon Jul 1 2019
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Burr Oak Creek near Perkins.
* Until further notice.
* At 10 PM Monday the stage was 18.99 feet.
* Flood stage is 16.00 feet.
* At stages near 18.0 feet...Significant flooding of crop land
begins.
&&
LAT...LON 4325 9625 4326 9618 4324 9614 4322 9616
4324 9618 4324 9625
$$
IAC167-030759-
/O.NEW.KFSD.FL.W.0233.190702T0638Z-190704T1434Z/
/ALTI4.2.ER.190702T0638Z.190702T1800Z.190703T1434Z.NO/
1101 PM CDT Mon Jul 1 2019
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Floyd River At Alton.
* Until Thursday morning.
* At 10 PM Monday the stage was 11.19 feet.
* Moderate flooding is forecast.
* Flood stage is 12.00 feet.
* Forecast...Rise above flood stage by 2 AM Tuesday and crest near
16.0 feet by Tuesday July 2. The river will fall below flood stage
by Wednesday July 3.
* At stages near 16.0 feet...Significant amounts of crop and pasture
land are flooded.
&&
LAT...LON 4307 9596 4307 9589 4299 9598 4291 9603
4291 9610 4300 9603
$$
&&
Location Flood Latest Observed Maximum Forecast Recent Observed
Stage Stage Time Stage Time Crest Time
ROCK RIVER
RAPI4 13.0 11.93 Mon 10 PM 14.8 Wed 7 AM 11.9 Mon Jul 1
BOCI4 16.0 18.99 Mon 10 PM 19.0 Mon Jul 1
FLOYD RIVER
ALTI4 12.0 11.19 Mon 11 PM 16.0 Tue 1 PM 11.2 Mon Jul 1
TRM2 follow-up statements
941
WGUS83 KFSD 021529
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
1029 AM CDT Tue Jul 2 2019
...The Flood Warning is cancelled for the following rivers in Iowa...
Minnesota...
Rock River At Rock Rapids
Burr Oak Creek near Perkins
West Branch Floyd River Near Struble
Redwood River Near Marshall
...The Flood Warning continues for the following rivers in Iowa...
South Dakota...Nebraska...
Big Sioux River above Hawarden
Floyd River At Alton
Missouri River Near Greenwood
Missouri River Near Verdel
Missouri River At Niobrara
Missouri River At Springfield
James River At Huron
James River Near Forestburg
James River At Mitchell
Big Sioux River near Estelline
Big Sioux River Near Bruce
Big Sioux River Near Brookings
Big Sioux River At Akron
Big Sioux River near Richland
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
NEC015-SDC023-031929-
/O.CON.KFSD.FL.W.0216.000000T0000Z-000000T0000Z/
/GRWS2.2.ER.190601T2130Z.190620T0945Z.000000T0000Z.NO/
1029 AM CDT Tue Jul 2 2019
The Flood Warning continues for
The Missouri River Near Greenwood.
* until further notice.
* At 09 AM Tuesday the stage was 30.96 feet.
* Flood stage is 30.00 feet.
* At stages near 30.0 feet...Flooding begins to affect significant
amounts of agricultural land.
&&
LAT...LON 4304 9859 4309 9854 4296 9844 4291 9830
4286 9831 4293 9849
$$
NEC107-SDC009-023-031929-
/O.CON.KFSD.FL.W.0205.000000T0000Z-000000T0000Z/
/MRVN1.2.ER.190529T1037Z.190620T1215Z.000000T0000Z.NO/
1029 AM CDT Tue Jul 2 2019
The Flood Warning continues for
The Missouri River Near Verdel.
* until further notice.
* At 09 AM Tuesday the stage was 24.34 feet.
* Flood stage is 24.00 feet.
* At stages near 24.0 feet...Some recreational homes between Verdel
and Niobrara are impacted by flooding.
&&
LAT...LON 4286 9831 4291 9830 4284 9810 4279 9811
4282 9816 4285 9825
$$
NEC107-SDC009-031929-
/O.CON.KFSD.FL.W.0109.000000T0000Z-000000T0000Z/
/MRNN1.3.RS.190329T0300Z.190620T1631Z.000000T0000Z.NO/
1029 AM CDT Tue Jul 2 2019
The Flood Warning continues for
The Missouri River At Niobrara.
* until further notice.
* At 09 AM Tuesday the stage was 24.78 feet.
* Flood stage is 21.00 feet.
* At stages near 25.5 feet...Bottom Road in Bon Homme County begins
flooding.
&&
LAT...LON 4279 9811 4284 9810 4279 9801 4282 9795
4278 9790 4274 9801
$$
NEC107-SDC009-031929-
/O.CON.KFSD.FL.W.0141.000000T0000Z-000000T0000Z/
/SPGS2.2.ER.190411T1410Z.190531T0315Z.000000T0000Z.NO/
1029 AM CDT Tue Jul 2 2019
The Flood Warning continues for
The Missouri River At Springfield.
* until further notice.
* At 09 AM Tuesday the stage was 11.40 feet.
* Flood stage is 10.00 feet.
* At stages near 11.0 feet...The boat landing near Santee is flooded,
and the access road to some of the recreational homes east of the
boat landing is flooded.
&&
LAT...LON 4278 9790 4282 9795 4287 9791 4288 9784
4283 9783 4281 9788
$$
SDC011-057-031929-
/O.CON.KFSD.FL.W.0229.000000T0000Z-000000T0000Z/
/BSES2.1.ER.190701T0800Z.190702T1500Z.000000T0000Z.NO/
1029 AM CDT Tue Jul 2 2019
The Flood Warning continues for
The Big Sioux River near Estelline.
* until further notice.
* At 10 AM Tuesday the stage was 1645.17 feet.
* Flood stage is 1644.00 feet.
* At stages near 1644 feet...Significant flooding of crop and pasture
land begins.
&&
LAT...LON 4460 9700 4464 9695 4451 9683 4451 9690
$$
SDC011-031929-
/O.CON.KFSD.FL.W.0223.000000T0000Z-000000T0000Z/
/BRCS2.1.ER.190628T0400Z.190702T1445Z.000000T0000Z.NO/
1029 AM CDT Tue Jul 2 2019
The Flood Warning continues for
The Big Sioux River Near Bruce.
* until further notice.
* At 09 AM Tuesday the stage was 9.43 feet.
* Flood stage is 8.00 feet.
* At stages near 9.5 feet...The right bank overflows flooding
agricultural lands for as much as 1/4 mile.
&&
LAT...LON 4451 9690 4451 9683 4441 9688 4433 9686
4433 9692 4443 9696 4448 9690
$$
SDC011-101-031929-
/O.CON.KFSD.FL.W.0236.190702T2100Z-000000T0000Z/
/BRKS2.2.ER.190702T2100Z.190704T1800Z.000000T0000Z.NO/
1029 AM CDT Tue Jul 2 2019
The Flood Warning continues for
The Big Sioux River Near Brookings.
* from this afternoon until further notice.
* At 09 AM Tuesday the stage was 8.89 feet.
* Moderate flooding is forecast.
* Flood stage is 9.00 feet.
* Forecast...Rise above flood stage by Tuesday July 02 and crest near
10.6 feet by Friday July 05.
* At stages near 10.3 feet...473rd Avenue north of the gauge begins
to flood.
&&
LAT...LON 4417 9678 4420 9675 4414 9659 4410 9658
4410 9666 4411 9666
$$
IAC149-167-SDC127-031929-
/O.EXT.KFSD.FL.W.0235.000000T0000Z-190706T0234Z/
/HWDI4.1.ER.190702T0905Z.190703T1800Z.190705T0234Z.NO/
1029 AM CDT Tue Jul 2 2019
The Flood Warning continues for
The Big Sioux River above Hawarden.
* until Friday evening.
* At 09 AM Tuesday the stage was 21.60 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 20.50 feet.
* Recent activity...The river rose above flood stage on Tuesday July
02.
* Forecast...The river will crest near 23.0 feet by Wednesday July
03. The river will fall below flood stage Thursday July 04.
* At stages near 24.0 feet...Some farm houses on the South Dakota
side of the river are isolated by high water.
&&
LAT...LON 4308 9654 4308 9641 4302 9646 4291 9649
4291 9658
$$
IAC149-SDC127-031929-
/O.CON.KFSD.FL.W.0220.000000T0000Z-190706T2100Z/
/AKRI4.2.ER.000000T0000Z.000000T0000Z.190705T2100Z.NO/
1029 AM CDT Tue Jul 2 2019
The Flood Warning continues for
The Big Sioux River At Akron.
* until Saturday afternoon.
* At 10 AM Tuesday the stage was 17.25 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 16.00 feet.
* Forecast...The river will crest near 18.0 feet by Wednesday July
03. The river will fall below flood stage Friday July 05.
* At stages near 17.0 feet...About 6500 acres of farm land are
flooded.
&&
LAT...LON 4291 9658 4291 9649 4281 9654 4277 9659
4278 9665
$$
IAC149-SDC127-031929-
/O.CON.KFSD.FL.W.0224.000000T0000Z-000000T0000Z/
/BSRS2.2.ER.190628T0755Z.190629T1300Z.000000T0000Z.UU/
1029 AM CDT Tue Jul 2 2019
The Flood Warning continues for
The Big Sioux River near Richland.
* until further notice.
* At 10 AM Tuesday the stage was 1118.15 feet.
* Flood stage is 1117.00 feet.
* At stages near 1119 feet...Widespread flooding of crop and pasture
land begins.
&&
LAT...LON 4278 9665 4277 9659 4273 9660 4268 9655
4264 9661 4270 9666
$$
SDC005-031929-
/O.CON.KFSD.FL.W.0078.000000T0000Z-000000T0000Z/
/HURS2.3.RS.190321T0837Z.190425T1045Z.000000T0000Z.NO/
1029 AM CDT Tue Jul 2 2019
The Flood Warning continues for
The James River At Huron.
* until further notice.
* At 09 AM Tuesday the stage was 11.54 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.00 feet.
* Forecast...The river will crest near 12.1 feet by Sunday July 07
then begin falling.
* At stages near 11.0 feet...Significant amounts of rural areas will
experience flooding.
&&
LAT...LON 4463 9833 4463 9821 4449 9810 4420 9810
4420 9822 4447 9824
$$
SDC111-031929-
/O.CON.KFSD.FL.W.0079.000000T0000Z-000000T0000Z/
/FORS2.3.RS.190320T0550Z.190425T1400Z.000000T0000Z.NO/
1029 AM CDT Tue Jul 2 2019
The Flood Warning continues for
The James River Near Forestburg.
* until further notice.
* At 09 AM Tuesday the stage was 12.53 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.00 feet.
* Forecast...The river will continue rising to near 12.9 feet by
Monday July 08. Additional rises may be possible thereafter.
* At stages near 12.0 feet...Flooding begins over the left bank and a
few county or township roads begin to flood.
&&
LAT...LON 4420 9822 4420 9810 4402 9802 4393 9798
4393 9812 4409 9816
$$
SDC035-061-031929-
/O.CON.KFSD.FL.W.0052.000000T0000Z-000000T0000Z/
/JRMS2.3.RS.190314T0905Z.190524T1646Z.000000T0000Z.NO/
1029 AM CDT Tue Jul 2 2019
The Flood Warning continues for
The James River At Mitchell.
* until further notice.
* At 09 AM Tuesday the stage was 17.83 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 17.00 feet.
* Forecast...The river will continue rising to near 18.2 feet by
Monday July 08. Additional rises may be possible thereafter.
* At stages near 17.0 feet...The lower banks overflow.
&&
LAT...LON 4393 9812 4393 9798 4370 9789 4340 9763
4338 9777 4351 9797
$$
IAC167-031929-
/O.EXT.KFSD.FL.W.0233.000000T0000Z-190704T0051Z/
/ALTI4.1.ER.190702T2320Z.190703T0000Z.190703T0051Z.NO/
1029 AM CDT Tue Jul 2 2019
The Flood Warning continues for
The Floyd River At Alton.
* until Wednesday evening.
* At 10 AM Tuesday the stage was 10.57 feet.
* Minor flooding is forecast.
* Flood stage is 12.00 feet.
* Forecast...Rise above flood stage by Tuesday July 02 and crest near
12.1 feet by Tuesday July 02. The river will fall below flood stage
by Tuesday July 02.
* At stages near 12.0 feet...Flooding begins to affect the lower
lying agricultural lands along the river.
&&
LAT...LON 4307 9596 4307 9589 4299 9598 4291 9603
4291 9610 4300 9603
$$
IAC149-167-021559-
/O.CAN.KFSD.FL.W.0234.000000T0000Z-190704T0900Z/
/STUI4.1.ER.190702T0556Z.190702T0700Z.190702T1011Z.NO/
1029 AM CDT Tue Jul 2 2019
The Flood Warning is cancelled for
The West Branch Floyd River Near Struble.
* At 09 AM Tuesday the stage was 13.51 feet.
* Flood stage is 14.00 feet.
* Recent activity...The river fell below flood stage at Tuesday July
02.
* Forecast...The river will continue to fall to 10.2 feet by 7 AM
Wednesday.
* At stages near 14.0 feet...Flooding of a significant amount of
agricultural lands begins.
&&
LAT...LON 4296 9622 4296 9616 4285 9617 4274 9622
4274 9626 4286 9622
$$
IAC119-021559-
/O.CAN.KFSD.FL.W.0231.000000T0000Z-190705T1100Z/
/RAPI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1029 AM CDT Tue Jul 2 2019
The Flood Warning is cancelled for
The Rock River At Rock Rapids.
* At 09 AM Tuesday the stage was 11.71 feet.
* Flood stage is 13.00 feet.
* Forecast...The river will crest below flood stage at 12.3 feet
Tuesday July 02.
* At stages near 13.0 feet...The lower banks on the left side of the
river will begin flooding.
&&
LAT...LON 4350 9625 4350 9614 4338 9611 4331 9618
4334 9625 4341 9619
$$
IAC167-021559-
/O.CAN.KFSD.FL.W.0232.000000T0000Z-190702T1529Z/
/BOCI4.2.ER.190702T0240Z.190702T0345Z.190702T0854Z.NR/
1029 AM CDT Tue Jul 2 2019
The Flood Warning is cancelled for
The Burr Oak Creek near Perkins.
* At 09 AM Tuesday the stage was 13.31 feet.
* Flood stage is 16.00 feet.
&&
LAT...LON 4325 9625 4326 9618 4324 9614 4322 9616
4324 9618 4324 9625
$$
MNC083-021559-
/O.CAN.KFSD.FL.W.0230.000000T0000Z-190705T0400Z/
/MSHM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1029 AM CDT Tue Jul 2 2019
The Flood Warning is cancelled for
The Redwood River Near Marshall.
* At 09 AM Tuesday the stage was 10.15 feet.
* Flood stage is 14.00 feet.
&&
LAT...LON 4436 9585 4441 9591 4453 9579 4453 9559
4448 9559 4448 9572
$$
&&
Location Flood Latest Observed Maximum Forecast Recent Observed
Stage Stage Time Stage Time Crest Time
MISSOURI RIVER
GRWS2 30.0 30.96 Tue 9 AM 31.2 Sat Jun 22
MRVN1 24.0 24.34 Tue 9 AM 24.7 Sat Jun 22
MRNN1 21.0 24.78 Tue 9 AM 25.1 Sat Jun 22
SPGS2 10.0 11.40 Tue 9 AM
BIG SIOUX RIVER
BSES2 1644.0 1645.17 Tue 10 AM 1645.2 Tue Jul 02
BRCS2 8.0 9.43 Tue 10 AM 9.4 Tue Jul 02
BRKS2 9.0 8.89 Tue 10 AM 10.6 Thu 1 PM 8.9 Tue Jul 02
HWDI4 20.5 21.60 Tue 9 AM 23.0 Wed 1 PM 23.9 Fri Jun 28
AKRI4 16.0 17.25 Tue 10 AM 18.6 Fri Jun 28
BSRS2 1117.0 1118.15 Tue 10 AM 1119.4 Sat Jun 29
JAMES RIVER
HURS2 11.0 11.54 Tue 9 AM 12.1 Sat 7 AM 11.5 Tue Jul 02
FORS2 12.0 12.53 Tue 9 AM 12.9 Mon 1 PM 12.8 Mon Jun 24
JRMS2 17.0 17.83 Tue 10 AM 18.2 Mon 1 PM 18.3 Thu Jun 27
FLOYD RIVER
ALTI4 12.0 10.57 Tue 10 AM 12.1 Tue 7 PM 11.8 Tue Jul 02
STUI4 14.0 13.51 Tue 9 AM 14.3 Tue Jul 02
ROCK RIVER
RAPI4 13.0 11.71 Tue 9 AM 12.3 Tue 7 PM 12.1 Mon Jul 01
BOCI4 16.0 13.31 Tue 9 AM 19.0 Mon Jul 01
REDWOOD RIVER
MSHM5 14.0 10.15 Tue 10 AM 11.9 Tue 7 PM 10.8 Mon Jul 01509
WGUS83 KFSD 030201
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
901 PM CDT Tue Jul 2 2019
...The Flood Warning is cancelled for the following rivers in Iowa...
Floyd River At Alton
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. The water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC167-030231-
/O.CAN.KFSD.FL.W.0233.000000T0000Z-190704T0051Z/
/ALTI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
901 PM CDT Tue Jul 2 2019
The Flood Warning is cancelled for
The Floyd River At Alton.
* At 9 PM Tuesday the stage was 11.27 feet.
* Flood stage is 12.00 feet.
* Forecast...The river will crest below flood stage at 11.4 feet
Wednesday July 3.
* At stages near 12.0 feet...Flooding begins to affect the lower
lying agricultural lands along the river.
&&
LAT...LON 4307 9596 4307 9589 4299 9598 4291 9603
4291 9610 4300 9603
$$
&&
Location Flood Latest Observed Maximum Forecast Recent Observed
Stage Stage Time Stage Time Crest Time
FLOYD RIVER
ALTI4 12.0 11.27 Tue 9 PM 11.4 Wed 1 AM 11.8 Tue Jul 2
TRMWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jul 1, 6:04 PM CDT, 4 hours 57 minutes earlier.
Area forecast discussion, Jul 1, 6:04 PM CDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
National Weather Service Sioux Falls SD
604 PM CDT Mon Jul 1 2019
.SHORT TERM...(This Evening through Tuesday)
Issued at 305 PM CDT Mon Jul 1 2019
Upper level ridge breaks down today, giving way to a more zonal
flow aloft. This pattern will result in different
vortmax/shortwaves moving through the region and hence, chances
for precipitation. Currently, a mid-level shortwave moves east
from central SD, while a quasi- stationary surface front extends
from Tyndall to Madison to Marshall. This frontal boundary will
be the main focus for the rest of the afternoon and evening as the
environment will again be conducive for strong to severe
thunderstorms. There is still uncertainty in thunderstorm
coverage/location due to: 1) to cloud debris inhibiting enough
daytime heating 2) and isolated showers from a weakening MCV
located over southeast SD early this afternoon. However,
destabilization is expected along the aforementioned boundary this
afternoon/early evening. Instability increases over the warm
sector with MLCAPE around 2k- 3k J/kg, steep low to mid level
lapse rates and 0-6 km bulk shear from 25 to 35 knots along the
boundary. The estimated window for the development of strong to
severe thunderstorms is from 3pm CDT to 11 pm CDT in areas along
and east of a line from Tyndall to Sioux Falls to Marshall.
Initially, large hail will be the main risks; then damaging winds
and isolated tornadoes as storms progress southeast through the
evening hours.
Warm air advection along with a 20/30kts low-level jet will continue
to transport low to mid level moisture into the area. This could
result in the development of training cells; hence the potential
for heavy rainfall this evening. Rainfall rates from 1-2 in/hr
will be possible with thunderstorms. The highest precipitation
amounts are expected in southwest Minnesota. Storm totals of over
an inch of rainfall will be possible; however this region have
not received enough precipitation over the past days, enough to
warrant a Flash Flood Watch at this time. Will need to continue
monitor, as potential for localized flash flooding at areas of
poor drainage is possible, mainly in Lyon County in Minnesota.
Showers and thunderstorms will diminish from northwest to southeast
late this evening into the overnight hours. Instability wanes after
midnight; therefore any lingering storms developing should be
elevated. Weak surface high builds in on Tuesday, bringing
relatively dry conditions through the day. Temperatures expected
to be slightly above normal, highs will range in the mids to
upper 80s.
.LONG TERM...(Tuesday Night through Monday)
Issued at 305 PM CDT Mon Jul 1 2019
The holiday week brings multiple chances of thunderstorms, and
right around average temperatures.
Quasi-zonal flow aloft in response to a mid to upper level low in
the Pacific northwest will continue to transport different
impulses of energy/shortwaves through the region this week. The
first shortwave during the extended moves over the forecast area
early Wednesday morning. The associated surface front transverses
the region during the afternoon hours, allowing for the
development of thunderstorms. At this time, a few marginally
strong to severe storms will be possible, but localized heavy
rainfall looks to be the main threat as the low-level jet
increases.
Temperature-wise, there will be a "relieve" in temperatures and
dewpoints through the week as the upper level ridge
dissipates/moves off the region. Highs will range in the 80s,
which is near normal for July standards.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 602 PM CDT Mon Jul 1 2019
Thunderstorms will continue to move through far southeast SD into
northwest IA through about 3z. After this the threat for rain and
thunderstorms is pretty low. There will be a scattered threat near
KSUX on Tuesday afternoon. Will likely see some IFR conditions
settle in behind the rain late tonight into Tuesday morning.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Flash Flood Watch until 1 AM CDT Tuesday for SDZ061-062-066-067-
070-071.
MN...Flash Flood Watch until 1 AM CDT Tuesday for MNZ080-081-089-090-
098.
IA...Flash Flood Watch until 1 AM CDT Tuesday for IAZ001>003-012>014-
020.
NE...NONE.
&&
SHORT TERM...05
LONG TERM...05
AVIATION...08Hazardous weather outlook, Jul 1, 5:56 AM CDT, 17 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 556 AM CDT Mon Jul 1 2019 IAZ001>003-012>014-020-MNZ080-081-089-090-097-098-SDZ056-062-066-067- 069>071-021100- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Murray-Cottonwood- Nobles-Jackson-Pipestone-Rock-Moody-Minnehaha-Turner-Lincoln-Yankton- Union- 556 AM CDT Mon Jul 1 2019 This Hazardous Weather Outlook is for northwest Iowa, southwest Minnesota, east central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. Isolated to scattered thunderstorms will be possible into early afternoon, but by late afternoon and early evening, strong to potentially severe storms are expected to develop. The main threat with late day storms will be damaging winds to around 70 mph through midnight. An isolated tornado will also be possible during the late afternoon or early evening. While hail will also be a threat, only isolated storms should produce any hail up to quarter size. Areas of heavy rainfall are also possible this evening into the early overnight. Rainfall from one to two inches is possible, with locally heavier amounts across southwest Minnesota and far northern Iowa. This could produce some ponding in urban and poor drainage areas, as well as some flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will be possible at times during the week. The most likely period for a strong to severe storm or heavy rainfall will be around Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed after 5 pm CDT. IAZ021-022-031-032-NEZ013-014-021100- Cherokee-Buena Vista-Woodbury-Ida-Dixon-Dakota- 556 AM CDT Mon Jul 1 2019 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa and northeast Nebraska. .DAY ONE...Today and tonight. Scattered thunderstorms are expected to develop by this evening from northeast Nebraska into northwest Iowa. A few storms could be strong to severe with a threat for damaging wind and hail up to quarter size. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will be possible at times during the week. The most likely period for a strong to severe storm or heavy rainfall will be around Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed after 6 pm CDT. SDZ038>040-050-052>055-057>061-063>065-068-021100- Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner-Lake-Brule- Aurora-Davison-Hanson-McCook-Charles Mix-Douglas-Hutchinson- Bon Homme- 556 AM CDT Mon Jul 1 2019 This Hazardous Weather Outlook is for central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. Scattered showers and thunderstorms will prevail at times this morning, with additional development mainly east of the James River by later this afternoon. A few storms could become severe with the main threat as damaging wind, locally heavy rainfall and hail up to dime size. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will be possible at times during the week. The most likely period for a strong to severe storm or heavy rainfall will be around Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed after 5 pm CDT. MNZ071-072-021100- Lincoln-Lyon- 556 AM CDT Mon Jul 1 2019 This Hazardous Weather Outlook is for southwest Minnesota. .DAY ONE...Today and tonight. After heavy rainfall overnight and early this morning, additional storms expected to develop toward evening will bring a threat for flooding rainfall back to the area. In addition, a few storms could be severe, with damaging wind the primary threat. An isolated tornado is also possible, mainly between 5 pm and 9 pm. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will be possible at times during the week. The most likely period for a strong to severe storm or heavy rainfall will be around Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed after 5 pm CDT.
In the hours before
Local storm report, Jul 1, 5:27 PM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
527 PM CDT MON JUL 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL 4 N VALLEY SPRINGS 43.64N 96.46W
07/01/2019 E1.00 INCH MINNEHAHA SD PUBLIC
REPORT VIA SOCIAL MEDIA OF QUARTER SIZED
HAIL IN BOOGE SOUTH DAKOTA.
&&
TRMLocal storm report, Jul 1, 8:00 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
800 PM CDT MON JUL 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLASH FLOOD 3 W HULL 43.19N 96.19W
07/01/2019 SIOUX IA DEPT OF HIGHWAYS
WATER OVER THE ROAD ON HWY 18 UNDERNEATH THE
RAILROAD OVERPASS JUST WEST OF HWY 75.
&&
AKLocal storm report, Jul 1, 9:21 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
921 PM CDT MON JUL 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM HEAVY RAIN 3 N SIOUX CENTER 43.11N 96.18W
07/01/2019 M2.53 INCH SIOUX IA PUBLIC
0715 PM HEAVY RAIN 2 NE ALVORD 43.36N 96.29W
07/01/2019 M1.80 INCH LYON IA PUBLIC
&&The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:16 PM CDT | Flash Flood Warning | FSD | Sioux | 3 hr |
| Jul 1, 7:33 PM CDT | Flash Flood Warning | FSD | O'Brien | 2 hr |
| Jul 1, 8:17 PM CDT | Flash Flood Warning | FSD | Cherokee, Plymouth, Sioux | 3 hr |
| Jul 1, 9:28 PM CDT | Flash Flood Warning | FSD | Cherokee, Ida, Plymouth, Woodbury | 3 hr |
| Jul 1, 11:01 PM CDT | River Flood Warning | FSD | Lyon | 3 days |
| Jul 1, 11:01 PM CDT | River Flood Warning | FSD | Sioux | 21 days |
| Jul 2, 3:46 AM CDT | River Flood Warning | FSD | Plymouth, Sioux | 48 hr |
| Jul 2, 7:40 AM CDT | River Flood Warning | FSD | Plymouth, Sioux | 7 days |
Nearby
River Flood Warnings in Iowa, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.